Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Feeling heaviness in legs while walking. Started having diarrhea. What am I suffering from?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 711 Questions
In the evening of January 22, I suddenly became aware that my legs felt very heavy when walking. I attributed that to general exhaustion. (My husband and I had been caring for our 17-month-old grandson for 6 days while our daughter and son-in-law attended a conference. We also lost sleep almost every night, because the baby woke up at least once a night, sometimes several times.) The next day I still had the leg fatigue and some unsteadiness in my gait. I also starting having diarrhea, with about 14 episodes over 2 days. I attributed the diarrhea to food poisoning from a buffet dinner the night before, although all the food tasted fine and the other 2 people with me didn't get sick. That day my husband and I flew from Atlanta, the conference site, back to our home in Tucson; the trip took a total of 15 hours, with airport waits and layovers. The leg fatigue continued, but I assumed it would eventually pass. Although it seemed to be slowly getting better, a couple of days ago my arms and hands started feeling heavy and weak. Now I have a generalized feeling of heaviness in all my limbs, almost as though I'm completely submerged in water, so that movement is more difficult and uncertain. Although I'm close to 66 years old, I'm generally in good health. Up to this point, I've had good stamina and a fairly high energy level. My previous activities have included walking, hiking, yoga, dancing, workouts at Curves. The weakness is on both sides, so I don't think I'm having a stroke. I've always had normal blood pressure and cholesterol levels. What can you advise, other than to see my own PCP (which I intend to do if my symptoms persist into this coming week)?
Posted Fri, 22 Feb 2013 in General Health
Answered by Dr. Samik Basu 5 hours later
Hi ,
Thank you for your query.
I can understand your concern.
Madam my feeling is that you are suffering from a generalised fatigue syndrome.
At this age you have taken on a lot of responsibilities.
These are symptoms of body fatigue.
I would suggest you to take a break and have complete rest for a week.
Kindly check your recent pressure,blood sugar and thyroid profile.
If you are having difficulty in sleeping kindly take a mild sedative at night.
Take lots of fluids and continue your Yoga.
You certainly don't have a stroke.
Don't worry you should recover soon.
If the symptoms persist kindly consult your physician.
If you have any further queries you are free to consult me. Hope this answers your query.Wishing you a speedy recovery.Have a nice day.
Above answer was peer-reviewed by
Follow-up: Feeling heaviness in legs while walking. Started having diarrhea. What am I suffering from? 27 minutes later
Why did a pediatrician answer my question, rather than the family practitioner who was originally shown? Why did the website imply that I would receive an immediate answer, and only after I paid $18.00 I found out that the response would take up to 24 hours? This was $18 wasted, as far as I'm concerned.
Answered by Dr. Samik Basu 3 minutes later
Please do not feel cheated.
A paediatrician is better qualified than a family physician.
I think you got a better deal out of it.
Please do not worry.
Kindly follow the instructions I have mentioned.
You will feel better soon.
Have a nice day.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor